It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Inner Ear Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-13-2008, 11:10 PM   #1
Senior Member
(female)
 
Join Date: Oct 2004
Posts: 251
jadeearth HB User
St Johns, 5HTP and just feeling weird

Hello all Dizzy, MAV, BPPV enduring folks

I was wondering if anyone has used St johns, 5HTp or any other serotonin supplement with any success of sorts for MAV?. Scott you mentioned that you were going to try it?

So I have listened to some of you regarding meds and am considering it. Its the anxiety. I just feel so uncomfortable in my own head. And the anxiety seems to change form. I feel like my nervous system is AHHHHH..... does anyone else feel that? And any light changes and I feel on edge.

Anyway, I am seeing an osteopathic dr who can prescribe the meds and will if I don't have any results from his treatments. he does osteopathic manipulations on the eyes, kind of cool. Apparently my cranial nerves are irritated. What I also learnt is that Migraine is not just about blood getting to the brain, it is also about blood flowing out. Thought that was kind of interesting as I always think of constriction due to migraine.

Hope you are all dealing well. Any thoughts on what else helps migraine would be appreciated (other then diet and Meds)

Jade

 
Old 09-14-2008, 10:17 AM   #2
Senior Veteran
(male)
 
Join Date: Sep 2003
Location: Sydney, Australia
Posts: 2,297
studyin HB Userstudyin HB Userstudyin HB Userstudyin HB Userstudyin HB User
Re: St Johns, 5HTP and just feeling weird

Hi Jade,

I've been keeping my head screwed on straight now for about 5 months using SJW. You might recall that I was on an SSRI for over 4 years before this. SJW stops the anxiety part of this from being a problem and allows me to manage things at an OK level BUT it is not robust. The recent holiday I was on in Canada was full of MAV symptoms and many down days. I stayed sane but I was incapacitated a number of times. The way you describe your anxiety is typical.

If you use SJW, don't waste your time with anything else except a Swiss formula called ZE117, also called Remotiv here in Australia. It's the stuff used in clinical trials and was found to be better than Paxil in one NEJM study. I'm still on one tablet a day right now and feeling pretty good but if I eat migraine-provoking foods, the bottom falls out quickly.

This is not a solution as far as I'm concerned and I'm thinking about starting a migraine program thing I found on the web. They treat the problem as a hormonal imbalance and use bio-identical hormones etc. It costs a fortune to be under their care so not sure if it's for real or just a scam but I've heard some excellent reports from others in the program.

Hope you feel better soon ... Scott

Last edited by studyin; 09-14-2008 at 10:18 AM.

 
Sponsors Lightbulb
   
Old 09-14-2008, 12:35 PM   #3
Senior Member
(female)
 
Join Date: Oct 2004
Posts: 251
jadeearth HB User
Re: St Johns, 5HTP and just feeling weird

Thanks for the input Scott. Are you still on an SSRI now? Any meds?

Interesting about the hormone thing. I talked to a naturopath who told me a women had cured her "MS" by just balancing her hormones, how she did it I am not sure?

I am going to take up biking and see if that helps the brain balance thing. Its so hard to know what to do (other then the diet)

I'll keep you posted on the osteopath. He does some very interesting work. There was a few days after his treatment where I felt really good. I have noticed as long as my eyes are relaxed, I am relaxed.

Have a great day!!
JAde

 
Old 09-14-2008, 01:38 PM   #4
Senior Veteran
(male)
 
Join Date: Sep 2003
Location: Sydney, Australia
Posts: 2,297
studyin HB Userstudyin HB Userstudyin HB Userstudyin HB Userstudyin HB User
Re: St Johns, 5HTP and just feeling weird

Hi Jade,

No, I'm not on the SSRI any more. I've been free of it for about 5-6 months now. SJW is an SSRI of sorts though – a natural version without the side effects. I think you'd feel a lot better on this Swiss stuff.

Be careful with new exercise such as cycling. It's a potent trigger if you do too much physical activity too fast.

I'm afraid exercise and all the relaxation or osteopathic care in the world may not shift this thing. You're going to have to go at this either with meds or with an approach I mentioned more about in the post to Rascal. It's really needs some sort of biochemical intervention I believe otherwise it goes on and on.

Scott

Last edited by studyin; 09-14-2008 at 04:17 PM.

 
Old 09-14-2008, 02:25 PM   #5
Senior Veteran
(female)
 
Join Date: Dec 2007
Location: new york, new york usa
Posts: 721
violet6 HB Userviolet6 HB User
Re: St Johns, 5HTP and just feeling weird

Hi there! Just wanted to let you know that 5htp (25 to 50 mg at night) has helped me get through this, but has not cured my dizzy condition. It has helped tremendously with raising my mood and with helping me sleep/reducing anxiety. It also helps me reduce my headaches. It may have helped me reduce the dizzies as well, but I take lots of other stuff that could be helping that. In addition, I'm still functioning at about 55-65 percent, so like I said it has not cured my problem. Even so, it has helped bring me back from a very bad place, so I'm thankful for that!

Violet

 
Old 09-14-2008, 05:59 PM   #6
Senior Member
(female)
 
Join Date: Oct 2004
Posts: 251
jadeearth HB User
Re: St Johns, 5HTP and just feeling weird

Scott

Curious where in the states the clinic is? What is it called?

Last year I went to a naturopath who put me on progesterone cream and the first month I took it I remember thinking that a lot of my symptoms had subsided. I used it kind of off and on, and then a couple months ago was using it more and got a really bad vertigo attack. Anyway my point in relaying this is I sensed there was a hormonal component.

I emailed the SJW people you mentioned to see if I can get it in the states. I agree with you, need to find something else.

Really curious how your program goes. I think its great you've made the move away from the SSRI and are functioning ok :0)

Somehow we get threw this stuff.
Jade

 
Old 09-14-2008, 06:28 PM   #7
Senior Veteran
(male)
 
Join Date: Sep 2003
Location: Sydney, Australia
Posts: 2,297
studyin HB Userstudyin HB Userstudyin HB Userstudyin HB Userstudyin HB User
Re: St Johns, 5HTP and just feeling weird

Hi Jade,

It's called the migraine program. If you check it out let me know what you think. The doc, Dr Dzugan, is not licensed in the US, however, he has appeared in some other notable publications which gives me hope that it's not all pie in the sky. A book on this approach (written by the doc) is also available called The Migraine Cure: How to Forever Banish the Curse of Migraines.

I wish the SJW would also kill the headaches though. Definitely does not. Maybe the hormone thing will end that part of it. Hard to believe but who knows. I'm going to order the book from amazon first.

Scott

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone with 5HTP knowledge luvmylife Alternative Medicine 4 02-19-2010 10:52 PM
5HTP The Cure or Danger? luvmylife Anxiety 0 02-02-2010 09:51 AM
Quitting St Johns Wort & Starting 5-HTP nyc28 Anxiety 2 09-29-2009 04:33 PM
5htp and SAMe problems Ruminator Depression 5 01-01-2007 04:02 PM
st johns wort question. ratboy83 Alternative Medicine 5 05-13-2006 12:11 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



bindar (20), studyin (13), Amy1007 (12), Notdiggingdizzy (12), lovineachday (9), hbep (9), Wowwweee (7), missy7777 (6), lefta (6), warpony2310 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!